Shingles side effects inquiry.

Patient

Q: My mother is suffering from Shingles. The infected areas are her neck, elbows and thighs. She is taking a tablet called Aciclovir 5 times a day, however she is suffering from possible side effects. She is extremely tired, not hungry, severe aching in her legs to the point where she can't sleep. These are all listed side effects but i want to know for sure that it is the tablets causing this and not Shingles itself.

Many Thanks
Joseph

Symptoms:  Sneezing, occasional coughing, severe joint ache especially in the legs, tiredness, thirst.
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I think I may have shingles , I have a painful patch of rash on the left hand side of my back, around where my bra st...

Q: I am 65 years old and got my shingles vaccine about a week ago. The 3rd day after my vaccine I got a large, swollen...

Q: I am 65 years old. Do I have early sign of shingles? Very painful knees for 3 days, itchy blotchy forehead for one da...

Q: My husband was diagnosed with shingles last night and was prescribed valacyclovir. The rash began on his forehead bu...

Q: I have shingles and it appears to be severe. I had a 4-5 day severe prodormal phase before the rash erupted on Sat e...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews